By Topic

Statistical distributions of Hermitian quadratic forms in complex Gaussian variables

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Biyari, K.H. ; Dept. of Electr. Eng., King Fahd Univ. of Pet. & Miner., Dhahran, Saudi Arabia ; Lindsey, W.C.

Decision variables in numerous practical systems can frequently be characterized using a Hermitian quadratic form in complex Gaussian variates. Performance analysis involving these variates requires a complete description of the statistical distribution of the quadratic form. Such a complete description is presented. The method used is based on inverting the characteristic function of the quadratic form by solving a number of convolution integrals. The results presented include two forms for the probability density function (PDF), an expression for the cumulative distribution function (CDF), and expressions for the distribution moments and cumulants. These results are shown to reduce to previously known results for some special cases. Relations of the quadratic form and its CDF to the noncentral χ2 (chi-square) and the complex noncentral Wishart distributions are exposed. Evaluation of the CDF at the origin is shown to reduce to the doubly noncentral F-distribution due to R. Price (1962, 1964). A generalization of the Marcum Q-function is also identified and suggested

Published in:

Information Theory, IEEE Transactions on  (Volume:39 ,  Issue: 3 )